It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board

  • Side effects from cortef

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-12-2006, 11:00 AM   #1
    also2tired
    Senior Member
    (female)
     
    also2tired's Avatar
     
    Join Date: Oct 2005
    Posts: 159
    also2tired HB User
    Side effects from cortef

    Has anyone ever felt more moody, sad, or irritable after being on cortef? Were you ever dizzy after starting cortef, and if so, how long before the dizziness went away? I am referring to vertigo that is present most of the time, not just for a short while after you stand up. How do you know you are on enough cortef? When would you decide that cortef might not be the best treatment?

    I read somewhere that if you have been "hypocortisolemic" for a long time, that your glucocorticoid receptors on your cells may be more sensitive to cortisol, so when you take cortef, it might cause depression similar to depression in other people that is caused by too much cortisol in their bodies. If this is the case for some people, would their cells get used to it and would they feel better emotionally soon?

    I had these effects from only 5 mg of cortef, and going up to 10 mg did not seem to help. I did notice fewer muscle aches, and I slept better, though, but I still have no energy. I absolutely do not like the dizziness, although it has gotten slightly better. I know all of these things are listed as possible side effects from cortef, but the doctor thought that there would not be any adverse effects with such a small dose. It doesn't seem to be that common. It's only been 2 weeks, though.

    Can anyone relate? What do you think I should do? Is licorice helpful to anyone?

     
    Sponsors Lightbulb
       
    Old 04-12-2006, 10:03 PM   #2
    sinnister81
    Inactive
    (male)
     
    Join Date: Sep 2005
    Posts: 72
    sinnister81 HB User
    Re: Side effects from cortef

    go on some search engines and look at adrenal disorders. A symptom of having an adrenal imbalance is chemical sensitivity, as most chemicals are a stress to your body.

     
    Old 04-18-2006, 05:08 PM   #3
    matt9999
    Junior Member
    (male)
     
    matt9999's Avatar
     
    Join Date: Jul 2005
    Posts: 26
    matt9999 HB User
    Re: Side effects from cortef

    I take 1 pill in the morning, 1 at lunch and a half at supper and that seems to give me enough energy. I was told to take 2 1/2 pills a day by the doctor and talked to some people on here about when to take them. That does seem kinda low dose your on. When do you take your pills? My mouth seems to be thirsty all the time and I need extra salt. I would try drinking a couple bottles of Gatorade a day to give more energy and electrolights too and not eat so much candy. My doctors wanted me to drink boost and other shakes and I told them Gatorades alot better from there choices. There are side effects from cortef like acne and you will probably need some cream if you get them bad.

     
    Old 04-18-2006, 05:13 PM   #4
    gettin' better
    Senior Member
    (female)
     
    gettin' better's Avatar
     
    Join Date: Aug 2003
    Location: California, USA
    Posts: 142
    gettin' better HB User
    Re: Side effects from cortef

    10 mg. is an extremely low dose. I take 15 and that is considered on the low side. I had no side effects from the Cortef, and I started on 60 mg. when I was first diagnosed with an Addison's crisis. I quickly weaned down to 30, then 20, then 15. It sounds to me like you are under-replaced and need more. The standard dose is between 20 and 30 mg. per day, taken in divided doses. Is your doctor a qualified endocrinologist? If not, I would find one. Good luck!

     
    Old 05-03-2006, 07:31 PM   #5
    k_c_lady
    Senior Member
    (female)
     
    Join Date: Sep 2005
    Location: Cbus, Ohio
    Posts: 247
    k_c_lady HB User
    Question Re: Side effects from cortef

    I get like that when I haven't been taking the right dosage. I get really moody & grumpy & I am sure I am just a joy to be around! Kiesha

     
    Old 01-09-2007, 02:25 PM   #6
    LSeagraves
    Junior Member
    (female)
     
    LSeagraves's Avatar
     
    Join Date: Jan 2007
    Location: Phoenix, Az
    Posts: 24
    LSeagraves HB User
    Re: Side effects from cortef

    Have you had any weight issues being on cortef ( I was reading previous posts).

     
    Old 01-14-2007, 03:11 PM   #7
    HairstYlist
    Junior Member
    (female)
     
    HairstYlist's Avatar
     
    Join Date: Jan 2007
    Location: VA
    Posts: 40
    HairstYlist HB User
    Re: Side effects from cortef

    I have been on cortef for a month now and haven't gained any weight.

     
    Old 04-02-2007, 05:13 PM   #8
    sjsanford
    Newbie
    (female)
     
    sjsanford's Avatar
     
    Join Date: Jan 2007
    Location: Oklahoma City OK
    Posts: 2
    sjsanford HB User
    Re: Side effects from cortef

    Quote:
    Originally Posted by also2tired View Post
    Has anyone ever felt more moody, sad, or irritable after being on cortef? Were you ever dizzy after starting cortef, and if so, how long before the dizziness went away? I am referring to vertigo that is present most of the time, not just for a short while after you stand up. How do you know you are on enough cortef? When would you decide that cortef might not be the best treatment?

    I read somewhere that if you have been "hypocortisolemic" for a long time, that your glucocorticoid receptors on your cells may be more sensitive to cortisol, so when you take cortef, it might cause depression similar to depression in other people that is caused by too much cortisol in their bodies. If this is the case for some people, would their cells get used to it and would they feel better emotionally soon?

    I had these effects from only 5 mg of cortef, and going up to 10 mg did not seem to help. I did notice fewer muscle aches, and I slept better, though, but I still have no energy. I absolutely do not like the dizziness, although it has gotten slightly better. I know all of these things are listed as possible side effects from cortef, but the doctor thought that there would not be any adverse effects with such a small dose. It doesn't seem to be that common. It's only been 2 weeks, though.

    Can anyone relate? What do you think I should do? Is licorice helpful to anyone?

     
    Old 04-02-2007, 05:15 PM   #9
    sjsanford
    Newbie
    (female)
     
    sjsanford's Avatar
     
    Join Date: Jan 2007
    Location: Oklahoma City OK
    Posts: 2
    sjsanford HB User
    Re: Side effects from cortef

    Try taking a vitamin B12 supplement. That has helped me tremendously.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    what is the long term side effects taking cortef lovatto Addison's Disease 0 04-12-2009 09:01 PM
    Concern over hydrocortisone side effects and blood tests.... LilE1977 Addison's Disease 3 05-17-2008 06:07 AM
    Cortef Side Effects jma810 Addison's Disease 1 09-18-2007 07:47 PM
    First day on Cortef - ?!? birchtree Thyroid Disorders 14 07-09-2007 04:30 AM
    Question for Hormone Man and Gettin Better or anyone else who takes cortef kmatthew Addison's Disease 5 04-22-2007 07:30 PM
    Adrenal Fatigue (Success stories w/ Cortef) AlwaysTired247 Addison's Disease 20 11-23-2006 08:58 PM
    Do you take your morning cortef between 6-8 am? also2tired Addison's Disease 4 04-06-2006 10:15 AM
    ACTH stim test side effects? sadie-mae Addison's Disease 7 02-27-2005 07:22 PM
    cortef side effects californian80 Addison's Disease 4 12-12-2004 03:41 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:59 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!